ArticleAnnals of general psychiatry2019
Tuberculum sellae meningioma with possible tacrolimus neurotoxicity manifesting as manic-like psychosis after kidney transplantation.
Article in Annals of general psychiatry, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 6 citations in OpenAlex.
- Smartphone addiction and metabolic health risk in pediatrics.European journal of pediatrics · 2026Review
- Tacrolimus-induced neurotoxicity from bipolar disorder to status epilepticus under the therapeutic serum level: a case report.BMC neurology · 2021Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundAlthough kidney transplantation is the best treatment option for chronic kidney disease, the accompanying immunosuppressive treatment can induce severe neurotoxicity presenting, on rare occasions, as psychosis. However, a brain tumor synchronous with immunosuppressant neurotoxicity has never been reported in a kidney transplant recipient. Herein, we report the first case of possible tacrolimus neurotoxicity with a meningioma manifesting as manic-like psychosis after kidney transplantation. CASE PRESENTATION: A 63-year-old male presenting with acute psychotic mania was admitted to a psychiatric ward approximately 2 years after kidney transplantation. On brain magnetic resonance imaging, a tuberculum sellae meningioma was found, and hyperintense white matter lesions with possible tacrolimus-induced neurotoxicity were seen on fluid-attenuated inversion recovery images. Interestingly, the patient showed no visual field defects, and his blood tacrolimus concentration was within therapeutic ranges. After 3 weeks of adjunctive treatment with blonanserin, most of the symptoms had abated.
conclusionsThe present case highlights the fact that neuroimaging studies are necessary to investigate underlying causes, as well as immunosuppressant neurotoxicity, which should all be considered when atypical psychiatric symptoms develop after organ transplantation. Further, this case suggests that the additional use of atypical antipsychotics while maintaining immunosuppressants may be effective for manic-like psychotic symptoms secondary to possible immunosuppressant neurotoxicity synchronous with a meningioma.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.